MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, the lot number was k0917.The cup did not open or close.There was brown foreign material attached to the linkage mechanism.After removing as much of the foreign material as possible and applying lubricant, the cup were able to open and close smoothly.There were no defects that could lead to health hazards such as missing parts.The device history record for the lot indicated no anomaly with the event-related items.The record includes the following.Process inspection sheet.Quality inspection sheet.Omsc assumed that the event caused by a combination of foreign material adhesion and insufficient lubricant application.The adhesion of foreign material may have been caused by insufficient cleaning, or by insufficient cleaning due to the passage of time after use.The above device handling has warned in the instruction manual.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from user facility that the cup does not open even if the slider is operated at preparation for use.The product has been used only a few times.The subject device was returned to omsc for evaluation.The omsc confirmed the following event on (b)(6) 2021 and determined that it was an medical device report (mdr) reportable event.Cup opening / closing failure due to foreign matter.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 25-aug-2021.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.As a result of checking the instruction manual, the following description related to this event is described and it is considered that it can be prevented: - "before use, make sure that there is no corrosion at the tip (small holes, dents, discoloration) and that the cup can be opened and closed smoothly.If you use biopsy forceps with corrosion on the tip or biopsy forceps that cannot open and close the cup smoothly, parts may fall off or the cup may not open or close.If any parts fall off during use or the cup cannot be opened or closed smoothly, stop using it immediately and pull out the endoscope while being careful not to damage the inside of the body cavity.Also, use gripping forceps to collect the dropped parts." - "after use, do not leave the product with dirt on it and wash it immediately.Use a low-foaming, neutral medical device cleaner for cleaning.If the product is left unattended after use, or if an unspecified detergent is used, metal parts such as the cup may corrode, and parts near the cup may fall off or the cup may not be opened or closed during use." - "lubricant application: 1.Immerse the tip of the insertion part and the insertion part in the lubricant in the lubricant immersion container for 2 to 3 seconds.2.Remove the biopsy forceps from the lubricant.3.Move the slider back and forth to open and close the grip a couple of times.4.Wipe the outer surface of the biopsy forceps with clean, dry gauze." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12750278
Report Number8010047-2021-14059
Device Sequence Number1440218
Product Code EOQ
UDI-Device Identifier04953170029776
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Device Lot NumberK0917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer03/24/2022
11/08/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date04/21/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown